Wildfire, Eastern Magic Valley
- When
- July 2, 4:00 PM MST to July 4, 9:00 PM MST
- Where
- Eastern Magic Valley forecast zone
- Reported by
- GOVT OFFICIAL
3 Wells fire burned 5,500 acres of grass and brush just west of Shoshone. No damage reported.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
3 Wells fire burned 5,500 acres of grass and brush just west of Shoshone. No damage reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 2, 1:35 PM MST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 235 PM MDT SUN JUL 2 2006 .DISCUSSION...OVERALL PATTERN REMAINS LARGELY UNSETTLED THROUGH THE FORECAST PERIOD. WV IMAGERY JET STREAK OFF CALIFORNIA COAST PUSHING INLAND TOWARDS AREA WITH CONVECTION ON THE LEFT FRONT EXIT REGION INTO SOUTHWEST IDAHO BY 21Z. WITH DIURNAL HEATING AND DYNAMICS ASSOCIATED WITH THIS SHORTWAVE ENERGY CONVECTION TO CONTINUE PAST HEATING TIME AND CONTINUE THROUGH A GOOD PORTION OF TONIGHT. BEST DYNAMICS WILL BE OVER THE CENTRAL MOUNTAINS AND ALONG THE MT / ID BORDER WHERE WE HAVE INTRODUCED SCATTERED THUNDERSTORMS FOR THE OVERNIGHT PERIOD. LATEST RUN OF WRF MODEL CONTINUES TO HAVE ENERGY AROUND THROUGH TOMORROW AFTERNOON BEFORE EXITING AREA. RIDGE AXIS TO REMAIN JUST TO EAST OF AREA THROUGH LONGER RANGE ACCORDING TO GFS. HPC AND MODEL DIAGNOSTICS BELIEVE NEXT ROUND OF MONSOON ENERGY TO PUSH THROUGH AREA WEDNESDAY NIGHT INTO THURSDAY. CURRENT TRENDS SHOW THIS TO BE A POTENTIAL STRONG SHORTWAVE TROUGH AS IT ROTATES THROUGH. SOUTHWEST FLOW WILL PUSH RIDGE AXIS FURTHER EAST AND RETURN TO A DRIER FLOW BUT REMAIN NORMAL OR JUST ABOVE NORMAL FOR TEMPERATURES. VLP && .AVIATION...WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER 21Z AND LAST UNTIL AROUND 06Z. GUSTY WINDS WILL BE FOUND IN THE VICINITY OF THUNDERSTORMS. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH MIDDAY MONDAY. WINTHER && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 508 AM MDT SUN JUL 2 2006 IDZ017>025-031-032-031115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 508 AM MDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523143.